MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74024925
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 09/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a cori assisted tka surgery had been performed on (b)(6) 2022, the patient experienced a wound dehiscence on left knee.This adverse event was treated by a joint puncture on (b)(6) 2022.Current health status of patient is unknown.It is possible that any of the components of the real intelligence cori may have caused or contributed to the dehiscence, or may have been a general complication of cori-enabled surgery.
 
Additional Manufacturer Narrative
B5, d1, d2, d4, d6a, d6b, d10, g4, h6.
 
Event or Problem Description
It was reported that, after a cori assisted tka surgery had been performed on (b)(6) 2022, the patient experienced a wound dehiscence on left knee.This adverse event was treated by a joint puncture on (b)(6) 2022 and with a revision surgery to perform a debridement and exchange the jrny ii bcs xlpe art isrt sz 3-4 lt 10mm on (b)(6) 2022.The event is resolved.
 
Additional Manufacturer Narrative
B5, d1, d2, d4, d6a, d6b, d10, h6.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a left knee joint puncture was followed by a left knee articular insert revision along with wound debridement approximately 6-weeks post implantation due to increased wound dehiscence of distal surgical scar.Initial date of adverse event onset documented as (b)(6) 2022.The provided clinical report forms document the moderate unanticipated adverse event as serious, possibly related to the device and/or procedure with outcome as resolved with an end date of (b)(6) 2022.Although wound dehiscence is a known surgical complication, the clinical root cause of the reported increased wound dehiscence which resulted in the subsequent joint puncture and revision with debridement could not be definitively concluded.The patient impact beyond the reported events could not be determined; however, the outcome is documented as resolved.No further medical assessment could be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that skin sloughs or delayed wound healing has been identified as possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative healing issue and/or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a left cori assisted tka was performed on (b)(6) 2022, on (b)(6) 2022 the patient experienced increasing wound dehiscence in the area of the distal surgical scar.On (b)(6) 2022 the patient was hospitalized, and a joint puncture and a secondary suture were performed; resolving the issue the same day.Nevertheless, then, on (b)(6) 2022 a revision surgery was performed to change the journey ii bcs xlpe articular insert size 3 4 left 10mm and a debridement was performed.By (b)(6) 2022 the patient was discharged.Patient's current health status is unknown.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4 LT 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15535455
Report Number1020279-2022-04259
Device Sequence Number20772324
Product Code JWH
UDI-Device Identifier00885556177662
UDI-Public00885556177662
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74024925
Device Catalogue Number74027242
Device Lot Number21MM16247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer09/21/2022
09/21/2022
10/28/2022
11/14/2024
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date10/27/2022
10/28/2022
11/08/2022
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP LT SZ 3, LOT#:20JM13351; JRNY II BCS FEM COCR LT SZ 5, LOT#: A2123196; JRNY II BCS FEM COCR LT SZ 5, LOT#: A2123196; JRNY II BCS XLPE ART ISRT SZ 3-4 LT 10MM, LOT#:21M; ROB10024, SN:SN00098
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale